[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1984

Hyperpigmentation With Daunorubicin Therapy

Author Affiliations

From the Departments of Medicine (Drs Kelly and Fishman) and Oncology (Dr Lessner), the University of Miami School of Medicine and the Veterans Administration Medical Center (Dr Fishman), Miami. Dr Kelly is currently affiliated with the Latter Day Saints Hospital, Salt Lake City, Utah.

Arch Dermatol. 1984;120(2):262-263. doi:10.1001/archderm.1984.01650380122026
Abstract

Pigmentary aberrations are known side effects of cancer chemotherapy. Doxorubicin hydrochloride (Adriamycin) is one of the chemotherapeutic agents that is well documented to cause hyperpigmentation.1-6 Increased pigmentation due to doxorubicin is seen most often in the form of nail bands,2-4 although more diffuse pigmentary changes have been observed involving the palms, soles, dermal creases, and, rarely, the oral mucosa.1,5,6 Blacks appear to have an unexplained predilection for doxorubicin-induced hyperpigmentation, accounting for over half of the reported cases in which race is recorded.1,2,4-6 Daunorubicin hydrochloride (Cerubidine), an anthracycline antibiotic chemically related to doxorubicin, has also been observed to cause transverse nail pigmentation7 but, to our knowledge, more extensive pigmentary abnormalities secondary to this agent have not been recorded. We report herein the case of a Hispanic man with acute myelocytic leukemia in whom hyperpigmentation of the exposed skin developed three weeks after his initial course of

First Page Preview View Large
First page PDF preview
First page PDF preview
×